×

zbMATH — the first resource for mathematics

Local currents in metric spaces. (English) Zbl 1222.49055
Summary: Ambrosio and Kirchheim presented a theory of currents with finite mass in complete metric spaces. We develop a variant of the theory that does not rely on a finite mass condition, closely paralleling the classical Federer-Fleming theory. If the underlying metric space is an open subset of a Euclidean space, we obtain a natural chain monomorphism from general metric currents to general classical currents whose image contains the locally flat chains and which restricts to an isomorphism for locally normal currents. We give a detailed exposition of the slicing theory for locally normal currents with respect to locally Lipschitz maps, including the rectifiable slices theorem, and of the compactness theorem for locally integral currents in locally compact metric spaces, assuming only standard results from analysis and measure theory.

MSC:
49Q15 Geometric measure and integration theory, integral and normal currents in optimization
58A25 Currents in global analysis
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Adams, T.: Flat chains in Banach spaces. J. Geom. Anal. 18(1), 1–28 (2008) · Zbl 1148.49037
[2] Ambrosio, L., Fusco, N., Pallara, D.: Functions of Bounded Variation and Free Discontinuity Problems. Oxford Mathematical Monographs. The Clarendon Press/Oxford University Press, New York (2000) · Zbl 0957.49001
[3] Ambrosio, L., Kirchheim, B.: Currents in metric spaces. Acta Math. 185(1), 1–80 (2000) · Zbl 0984.49025
[4] Cheeger, J.: Differentiability of Lipschitz functions on metric measure spaces. Geom. Funct. Anal. 9(3), 428–517 (1999) · Zbl 0942.58018
[5] Cheeger, J., Kleiner, B.: On the Differentiability of Lipschitz Maps from Metric Measure Spaces to Banach Spaces. Inspired by S.S. Chern. Nankai Tracts Math., vol. 11, pp. 129–152. World Sci. Publ., Hackensack (2006) · Zbl 1139.58004
[6] Courant, R., Hilbert, D.: Methoden der mathematischen Physik. Zweite verbesserte Auflage, vol. I. Springer, Berlin (1931) · Zbl 0001.00501
[7] De Giorgi, E.: Problema di Plateau generale e funzionali geodetici. Atti Semin. Mat. Fis. Univ. Modena 43, 285–292 (1995)
[8] De Lellis, C.: Some fine properties of currents and applications to distributional Jacobians. Proc. R. Soc. Edinb. Sect. A 132(4), 815–842 (2002) · Zbl 1025.49029
[9] De Lellis, C.: Some remarks on the distributional Jacobian. Nonlinear Anal. 53(7–8), 1101–1114 (2003) · Zbl 1025.49030
[10] De Pauw, Th., Hardt, R.: Size minimization and approximating problems. Calc. Var. Partial Differ. Equ. 17(4), 405–442 (2003) · Zbl 1022.49026
[11] De Pauw, Th., Hardt, R.: Application of Scans and Fractional Power Integrands. Variational Problems Riemannian Geometry. Progr. Nonlinear Differential Equations Appl., vol. 59, pp. 19–31. Birkhäuser, Basel (2004) · Zbl 1076.49021
[12] de Rham, G.: Variétés Différentiables. Formes, Courants, Formes Harmoniques. Actualités Scientifiques et Industrielles, vol. 1222. Hermann, Paris (1955) · Zbl 0065.32401
[13] Evans, L.C., Gariepy, R.F.: Measure Theory and Fine Properties of Functions. Studies in Advanced Mathematics. CRC Press, Boca Raton (1992) · Zbl 0804.28001
[14] Federer, H.: Geometric Measure Theory. Die Grundlehren der mathematischen Wissenschaften, vol. 153. Springer, New York (1969) · Zbl 0176.00801
[15] Federer, H., Fleming, W.H.: Normal and integral currents. Ann. Math. (2) 72, 458–520 (1960) · Zbl 0187.31301
[16] Hardt, R., Rivière, T.: Connecting topological Hopf singularities. Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 2(2), 287–344 (2003) · Zbl 1150.58004
[17] Heinonen, J.: Lectures on Analysis on Metric Spaces. Universitext Springer, New York (2001) · Zbl 0985.46008
[18] Heinonen, J.: Lectures on Lipschitz analysis. Report. University of Jyväskylä Department of Mathematics and Statistics, 100. University of Jyväskylä, Jyväskylä (2005) · Zbl 1086.30003
[19] Heinonen, J.: Nonsmooth calculus. Bull. Am. Math. Soc. (N.S.) 44(2), 163–232 (2007) · Zbl 1124.28003
[20] Jerrard, R.L.: A new proof of the rectifiable slices theorem. Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 1(4), 905–924 (2002) · Zbl 1096.49022
[21] Jerrard, R.L., Soner, H.M.: Functions of bounded higher variation. Indiana Univ. Math. J. 51(3), 645–677 (2002) · Zbl 1057.49036
[22] Keith, S.: A differentiable structure for metric measure spaces. Adv. Math. 183(2), 271–315 (2004) · Zbl 1077.46027
[23] Kirchheim, B.: Rectifiable metric spaces: local structure and regularity of the Hausdorff measure. Proc. Am. Math. Soc. 121(1), 113–123 (1994) · Zbl 0806.28004
[24] Mucci, D.: Fractures and vector valued maps. Calc. Var. Partial Differ. Equ. 22(4), 391–420 (2005) · Zbl 1074.49012
[25] Rudin, W.: Real and Complex Analysis, 3rd edn. McGraw-Hill, New York (1987) · Zbl 0925.00005
[26] Rudin, W.: Functional Analysis, 2nd edn. International Series in Pure and Applied Mathematics. McGraw-Hill, New York (1991) · Zbl 0867.46001
[27] Sandier, E., Serfaty, S.: A product-estimate for Ginzburg–Landau and corollaries. J. Funct. Anal. 211(1), 219–244 (2004) · Zbl 1063.35144
[28] Simon, L.: Lectures on geometric measure theory. In: Proceedings of the Centre for Mathematical Analysis. Australian National University, vol. 3. Australian National University, Centre for Mathematical Analysis, Canberra (1983) · Zbl 0546.49019
[29] Weaver, N.: Lipschitz Algebras. World Scientific Publishing, River Edge (1999) · Zbl 0936.46002
[30] Weaver, N.: Lipschitz algebras and derivations. II. Exterior differentiation. J. Funct. Anal. 178(1), 64–112 (2000). Erratum, J. Funct. Anal. 186(2), 546 (2001) · Zbl 0979.46035
[31] Wenger, S.: Isoperimetric inequalities of Euclidean type in metric spaces. Geom. Funct. Anal. 15(2), 534–554 (2005) · Zbl 1084.53037
[32] Wenger, S.: Filling invariants at infinity and the Euclidean rank of Hadamard spaces. Int. Math. Res. Not. Art. ID 83090 (2006), 33 pp. · Zbl 1107.53026
[33] Wenger, S.: Flat convergence for integral currents in metric spaces. Calc. Var. Partial Differ. Equ. 28(2), 139–160 (2007) · Zbl 1110.53030
[34] Wenger, S.: Gromov hyperbolic spaces and the sharp isoperimetric constant. Invent. Math. 171(1), 227–255 (2008) · Zbl 1147.53036
[35] White, B.: A new proof of the compactness theorem for integral currents. Comment. Math. Helv. 64(2), 207–220 (1989) · Zbl 0706.49028
[36] White, B.: The deformation theorem for flat chains. Acta Math. 183(2), 255–271 (1999) · Zbl 0980.49035
[37] White, B.: Rectifiability of flat chains. Ann. Math. (2) 150(1), 165–184 (1999) · Zbl 0965.49024
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.